Pairwise Markov properties for regression graphs
MetadataShow full item record
Sadeghi, K., & Wermuth, N. (2016). Pairwise Markov properties for regression graphs. Stat, 5 (1), 286-294. https://doi.org/10.1002/sta4.122
With a sequence of regressions, one may generate joint probability distributions. One starts with a joint, marginal distribution of context variables having possibly a concentration graph structure and continues with an ordered sequence of conditional distributions, named regressions in joint responses. The involved random variables may be discrete, continuous or of both types. Such a generating process specifies for each response a conditioning set that contains just its regressor variables, and it leads to at least one valid ordering of all nodes in the corresponding regression graph that has three types of edge: one for undirected dependences among context variables, another for undirected dependences among joint responses and one for any directed dependence of a response on a regressor variable. For this regression graph, there are several definitions of pairwise Markov properties, where each interprets the conditional independence associated with a missing edge in the graph in a different way. We explain how these properties arise, prove their equivalence for compositional graphoids and point at the equivalence of each one of them to the global Markov property.
chain graph, compositional graphoid, graphical Markov model, intersection, pairwise Markov property, sequence of regressions
Work of the first author was partially supported by grant #FA9550-14-1-0141 from the US Air Force Office of Scientific Research (AFOSR) and the Defense Advanced Research Projects Agency (DARPA).
External DOI: https://doi.org/10.1002/sta4.122
This record's URL: https://www.repository.cam.ac.uk/handle/1810/264020